Alert archive / Tennessee / Flash Flood Warnings in 1999
Flash Flood Warning 39, NWS Nashville, TN
NWS Nashville, TN issued this flash flood warning at Apr 29, 1999, 7:01 AM CDT for Maury County, Tennessee. It was in force for 119 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Apr 29, 1999, 7:01 AM CDT (12:01 UTC)
- Expired
- Apr 29, 1999, 9:00 AM CDT
- In force
- 119 min
- Issued by
- NWS Nashville, TN
- Area
- Whole counties
County Maury County, TN
The radar
The Nashville radar (KOHX), 84 km from the middle of the area, began a volume at 12:00 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Nashville Metro, TN (KBNA), launched 12:00Z, 0.0 hours before the alert went out and 71 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 612 J/kg
- Mixed-layer CIN
- -5 J/kg
- Mixed-layer LCL
- 519 m above ground
- 0-6 km bulk shear
- 13 kt
- 0-1 km storm-relative helicity
- -12 m²/s²
- 0-3 km storm-relative helicity
- -30 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 TTAA00 KBNA 291159 FFWBNA TNC119-291400- BULLETIN - EAS ACTIVATION REQUESTED FLASH FLOOD WARNING NATIONAL WEATHER SERVICE NASHVILLE TN 701 AM CDT THU APR 29 1999 THE NATIONAL WEATHER SERVICE IN NASHVILLE HAS ISSUED A * FLASH FLOOD WARNING FOR... MAURY COUNTY IN MIDDLE TENNESSEE * UNTIL 900 AM CDT * AT 655 AM CDT... NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED THUNDERSTORMS WITH VERY HEAVY RAIN IN MAURY COUNTY... MOVING SLOWLY SOUTH. * PREVIOUS THUNDERSTORMS HAVE PRODUCED BETWEEN ONE AND TWO INCHES OF RAINFALL ACROSS MAURY COUNTY. ADDITIONAL THUNDERSTORMS DRIFTING SOUTH WILL PRODUCE ANOTHER POSSIBLE ONE AND A HALF INCHES OF RAINFALL. THIS ADDITIONAL RAINFALL WILL LIKELY LEAD TO FLASH FLOpODING...ESPECIALLY IN LOW-LYING AREAS. DON'T DRIVE INTO AREAS WHERE WATER COVERS THE ROAD! SD
What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Nashville, TN wrote its last area forecast discussion before this flash flood warning went out at Apr 29, 2:30 AM CDT, 4 hours 31 minutes earlier.
Area forecast discussion, Apr 29, 2:30 AM CDT, 4 hours 31 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE NASHVILLE TN 230 AM CDT THU APR 29 1999 SE SYSTEM FINALLY PULS OUT THIS FORECAST PERIOD. LATEST SFC ANALYSIS PUTS WEAK LOW ACROSS NRN AL WITH TROF EXTENDING ACROSS CWA UP INTO THE OH VALLEY. SFC LOW WILL SLOWLY FILL THROUGH LATE TODAY. MID/UPR LEVEL LOWS REMAINED CLOSED OFF NEAR PAH VICINITY THIS MORNING BUT WILL DROP INTO THE DEEP SOUTH AND OPEN UP BY 00Z FRI. IN THE PROCESS ...POOL OF DEEP MOISTURE WILL WRAP AROUND EXTENDING MOISTURE AXIS ACROSS THE MID STATE AROUND 18Z TODAY. VERTICAL MOTION REMAINS WEAK BUT WILL BE MORE FAVORABLE TOWARDS THE E. WILL CONTINUE POPS TODAY FOCUSING ON THE NRN PLATEAU. EXPECT TEMPS TO BE QUITE COOL AS WELL. MASS OF LOW CLOUDS TO OUR N SHUD MOVE OVER THE REGION AS UPSTREAM FEATURES TRACK DOWN. SFC LOW SHUD JUST ABOUT COMPLETELY FILL TONIGHT AS THE MID/UPR TROFS VACATE THE REGION. MASSIVE DRYING OCCURRING EXCEPT IN THE BOUNDARY LAYER TONIGHT AND EXPECT SKIES WILL BASICALLY CLEAR...HOWEVER SOME STRATUS MAY FORM TOWARD SUNRISE. REALLY NOT WORTH MENTIONING AT THIS TIME. FRI WX SETTING UP NICELY AS SFC HIGH/DRY AIR SAG SWRD AND MID/UPR LEVEL OMEGA BLOCK POISED JUST TO THE W. COOL TODAY WITH WARMING TREND ALREADY STARTING FRI. 07 BNA 66/45/71 400 CSV 60/40/67 600
The office that day
Everything else NWS Nashville, TN issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 29, 6:02 AM CDT | Flash Flood Warning | OHX | Lincoln, Marshall | 2 hr |
Nearby
Flash Flood Warnings in Tennessee, 1999Every flash flood warning in 1999
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.